Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 21, 2007, 3:28 PM EST for 4 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2007, 3:28 PM EST (20:28 UTC)
- Expired
- Feb 21, 2007, 6:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 212028 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 328 PM EST WED FEB 21 2007 ...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY ACROSS NORTHERN SECTIONS OF EAST CENTRAL FLORIDA EXPECTED FOR THE REMAINDER OF THE AFTERNOON... ...RED FLAG WARNING HAS BEEN ISSUED... FLZ041-044>046-141-144-147-212300- /O.NEW.KMLB.FW.W.0015.070221T2028Z-070221T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 328 PM EST WED FEB 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WEST WINDS AROUND 15 MPH AND GUSTY WITH RELATIVE HUMIDITIES BETWEEN 30 AND 35 PERCENT ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA FROM METRO ORLANDO TO THE OCALA NATIONAL FOREST AND EAST TO THE VOLUSIA COUNTY COAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ 15
1 follow-up statement
000 WWUS82 KMLB 212307 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 607 PM EST WED FEB 21 2007 FLZ041-044>046-141-144-147-220015- /O.EXP.KMLB.FW.W.0015.000000T0000Z-070221T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 607 PM EST WED FEB 21 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 21, 1:45 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 21, 1:45 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EST WED FEB 21 2007 ...TEMPERATURES AT OR ABOVE NORMAL EXPECTED THROUGH EARLY NEXT WEEK... ...INCREASING RAIN CHANCES SUNDAY AFTN THROUGH TUESDAY... .DISCUSSION... TONIGHT...SHORT WAVE TROUGH WILL CONTINUE MOVING THROUGH THE DEEP SOUTH AND ACROSS THE STATE THIS EVENING. MODELS CONTINUES TO SHOW THIS FEATURE WEAKENING AS IT MOVES THROUGH. IT IS ENCOURAGING TO SEE THAT MAV POPS HAVE COME DOWN...THOUGH THEY MAY IN FACT STILL BE TOO HIGH. WILL RUN WITH POPS BELOW 20 PERCENT ACROSS THE NORTHERN COUNTIES AND EVEN LOWER TO THE SOUTH. LOW TEMPERATURES WILL BE A FEW DEGREES ABOVE AVERAGE...GENERALLY IN THE MID 50S ACROSS THE ORLANDO METRO AREA. FURTHER SOUTH NEAR LAKE OKEECHOBEE...TEMPERATURES WILL BE A FEW DEGREES COOLER...WHERE LESS CLOUDS ARE EXPECTED. THURSDAY...DRIER AIRMASS WILL BUILD ACROSS THE STATE WITH HIGH PRESSURE ACROSS THE PLAINS PRODUCING A NORTHWESTERLY FLOW DOWN THE PENINSULA. RELATIVELY STRONG LATE FEB SUN WILL RESULT IN ABOVE NORMAL TEMPERATURES IN THE UPPER 70S TO AROUND 80 DEGREES ACROSS THE SOUTHERN AND INTERIOR COUNTIES. LATEST LOCAL WRF SUGGESTS A SEA BREEZE WILL FORM ALONG THE TREASURE COAST DURING THE LATE AFTERNOON. THIS SEEMS REASONABLE GIVEN THE WARM TEMPERATURES AND WEAK FLOW ASSOCIATED WITH RIDGE AXIS NOSING INTO THE EASTERN GULF AND ACROSS THE SOUTHERN PENINSULA. THU NIGHT-SAT...WEST TO SOUTHWEST FLOW ALOFT WITH NO SIGNIFICANT IMPULSES TRAVELING ACROSS THE FL PENINSULA DURING THIS TIME. AT THE SURFACE A NORTH-SOUTH ORIENTED HIGH PRESSURE RIDGE AXIS WILL MOVE OVER THE STATE THU NIGHT/FRI BEFORE MOVING EASTWARD INTO THE WESTERN ATLC AS THE NEXT LOW PRESSURE SYSTEM APPROACHES THE AREA. WEST/NORTHWEST WINDS THU EVENING EXPECTED TO VEER TO NORTHERLY BY DAYBREAK FRI AS A REINFORCING COLD FRONT BRINGS DRIER/COOLER AIR INTO THE AREA. WINDS WILL CONTINUE TO VEER TO THE NORTHEAST DURING THE DAY FRI AND INTO SAT MORNING...EVENTUALLY BECOMING EASTERLY DURING THE DAY. WILL CONTINUE TO LEAVE THIS PERIOD DRY. TEMPERATURES TO BE AROUND SEASONAL NORMS. SUN-WED...STRONG SURFACE LOW PRESSURE ACROSS THE MIDWEST WITH TRAILING COLD FRONT LOCATED NEAR THE FL PENINSULA BY EARLY SUNDAY MORNING. BREEZY SOUTHERLY WINDS WILL BE FELT AHEAD OF THIS SYSTEM ACROSS ECFL DURING THE DAY ON SUN. THIS BOUNDARY WILL BECOME QUASI-STATIONARY ACROSS NORTH FL DURING THE DAY. WITH THE MAIN JET ENERGY AND UPPER TROUGH FURTHER NORTH OF THE STATE...THIS SURFACE BOUNDARY WILL NOT PENETRATE ECFL FL UNTIL TUE. MOISTURE/CLOUDS WILL INCREASE ACROSS THE AREA DURING THROUGH THIS TIME. WEAK IMPULSES EMBEDDED IN THE WEST/SOUTHWEST FLOW ALOFT WILL AID IN ON/OFF PCPN CHANCES WITH ISOLD THUNDER RETURNING TO THE FCST SUN NIGHT INTO TUE. MON/TUE LOOK LIKE THE BEST TWO DAYS FOR PCPN CHANCES IN THE EXTENDED. OPPORTUNITIES EXIST FOR BENEFICIAL RAINS DURING THIS TIME...ESP NORTH. THE SEVERE WEATHER THREAT APPEARS MINIMAL AT THIS POINT...THOUGH IT APPEARS WE WILL HAVE THE BEST JET SUPPORT LATE IN THE DAY ON MON INTO TUE. CURRENT SCENARIO WOULD HAVE CONDITIONS IMPROVING FROM THE NORTH TO SOUTH ON TUE INTO WED AS HIGH PRESSURE BUILDS SOUTHWARD INTO THE REGION. WILL LIKELY SEE HIGH TEMPERATURES IN THE 70S/LOWER 80S THROUGH THIS PERIOD WITH LOWS ABOVE CLIMO AS WELL WITH ADDITIONAL CLOUD COVER AROUND. && .AVIATION...SOME MID CLOUDS ASSOCIATED WITH THE SHORT WAVE TROUGH WILL MOVE THROUGH LATE THIS AFTERNOON AND THIS EVENING. MODEL MODIFIED RICHARDSON NUMBERS SUGGEST MIXING SHOULD REMAIN STRONG ENOUGH TO INHIBIT FOG FORMATION AFTER 06Z. WHILE SOME MVFR VSBYS MAY OCCUR...THEY WILL BE BRIEF AND LOCALIZED AND ARE NOT EXPECTED TO HAVE A SIGNIFICANT IMPACT. && .MARINE...SOUTHWESTERLY FLOW WILL SHIFT TO NORTHWESTERLY BY THU MORNING. PERSISTENT OFFSHORE FLOW HAS RESULTED IN BELOW NORMAL SEA HEIGHTS AND THIS WILL CONTINUE THROUGH THE SHORT-TERM PERIOD. (THU NIGHT-MON)...WESTERLY FLOW COMPONENT WILL INCREASE TO 15 TO 20 KTS OFFSHORE AND VEER NORTH/NORTHWEST OVERNIGHT AS A COLD FRONT MOVES DOWN THE PENINSULA. NORTHERLY FLOW ON FRI WILL GRADUALLY VEER TO THE NORTHEAST DURING THE DAY/NIGHT...BECOMING EASTERLY ON SAT. FLOW CONTINUES TO VEER ON SUN/MON TO SOUTH/SOUTHWEST AND WILL STRENGTHEN AS THE PGRAD TIGHTENS AHEAD OF AN APPROACHING COLD FRONT. SEAS WILL RISE TOWARDS CAUTIONARY LEVELS OFFSHORE ON FRI AS COLD AIR ADVECTION SPREADS ACROSS THE COASTAL WATERS. EXERCISE CAUTION FOR WINDS/SEAS AGAIN BY EARLY SUN MORNING FOR THE OFFSHORE LEGS AND POSSIBLY INTO MON. && .FIRE WEATHER...DRIER AIR MASS WILL SETTLE ACROSS THE STATE THU. HOWEVER...MUCH OF THE SIGNIFICANT DRYING WILL BE IN THE MID AND UPPER LEVELS. 1000-850 MB MODEL RHS LOOK TOO HIGH TO GENERATE LONG DURATIONS OF CRITICALLY LOW RHS AT THE SURFACE THROUGH MIXING. NEVERTHELESS...AN HOUR OR TWO OF SUB-40 PERCENT RHS ARE POSSIBLE DURING THE MID-LATE AFTERNOON...MAINLY ACROSS THE NORTHERN COUNTIES. A RIDGE OF HIGH PRESSURE OVER THE AREA ON FRI WILL IMPORT DRIER AIR SOUTHWARD ACROSS THE PENINSULA. LOW DURATION RH VALUES WILL BE POSSIBLE ACROSS INTERIOR COUNTIES. DEVELOPING ONSHORE FLOW COMPONENT WILL LIKELY KEEP RH VALUES ABOVE CRITICAL THRESHOLDS ON FRI. NO OTHER CURRENT FIRE WEATHER CONCERNS FOR THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... DAB 54 78 50 71 / 20 0 0 0 MCO 55 80 54 74 / 10 0 0 0 MLB 54 79 53 73 / 10 0 0 0 VRB 55 79 55 75 / 10 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...HIRSCH LONG TERM....SEDLOCK
Hazardous weather outlook, Feb 21, 7:38 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 738 AM EST WED FEB 21 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 221030- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 738 AM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY IS FORECAST TO BRING A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.